MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-52D
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 09/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding pain involving a trident shell was reported.Review of the provide medical information confirmed loosening of the shell method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: x-rays obtained 8 months after her index surgery show an undersized femoral stem in a varus position.There are obvious cracks in the proximal cement mantle as well as at the tip of the stem.The fracture in the proximal cement mantle appears to extend in to the greater trochanter with slight displacement.The pressfit acetabular component demonstrates lucencies in all 3 gruen zones indicative of probable lack of fixation.Conclusion of assessment: review of these records confirms early failure of fixation of a cemented femoral stem in a tha occurred.Post -operative x-rays of the tha shows a stem in varus positioning.A post -operative ct scan demonstrated that the stem was placed in an excessively anteverted position.Malpositioning of a cemented stem is known to be a risk factor for cement failure in tha.No operative records from a revision surgery were available however x-rays from 2018 demonstrate a revision tha has been performed.No failure in the tha implants was identified product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, additional x-rays and operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not available.
 
Event or Problem Description
Patient had total hip replacent and since has been feeling a lot of pain and around the implant.Patient has not been able to walk unattended since the hip replacement.Patient wants to know if the prosthetic is responsible for the pain.Update 01 march, 2019: medical review confirmed revision surgery due to loose and malpositioned femoral stem has occurred and also identified that the pressfit acetabular component demonstrates lucencies in all 3 gruen zones indicative of probable lack of fixation.All components have been revised.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8466466
Report Number0002249697-2019-01476
Device Sequence Number198646
Product Code LPH
UDI-Device Identifier07613327040128
UDI-Public07613327040128
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number502-03-52D
Device Lot Number53439201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR